Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Locally compact normal meta-Lindelöf spaces may not be paracompact: an application of uniformization and Suslin lines


Author: Stephen Watson
Journal: Proc. Amer. Math. Soc. 98 (1986), 676-680
MSC: Primary 54D15; Secondary 03E35, 54A35, 54D18, 54D45, 54G20
DOI: https://doi.org/10.1090/S0002-9939-1986-0861774-1
MathSciNet review: 861774
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that it is consistent with and independent of the continuum hypothesis (and its negation) that there is a locally compact (perfectly) normal metalindelöf space which is not paracompact. The constructions replace each point in an $ \omega $-uniformizable family with a Suslin line.


References [Enhancements On Off] (What's this?)

  • [1] A. V. Arhangel'skiĭ, The property of paracompactness in the class of perfectly normal locally bicompact spaces, Soviet Math. Dokl. 12 (1971), 1253-1257. MR 0305342 (46:4472)
  • [2] F. D. Tall, On the existence of normal metacompact Moore spaces which are not metrizable, Canad. J. Math. 26 (1974), 1-6. MR 0377823 (51:13992)
  • [3] W. S. Watson, Locally compact normal spaces in the constructible universe, Canad. J. Math. 34 (1982), 1091-1095. MR 675681 (83k:54021)
  • [4] P. Daniels, Normal, locally compact, boundedly metacompact spaces are paracompact: an application of Pixley-Roy spaces, Canad. J. Math. 35 (1983), 807-823. MR 735898 (86b:54017)
  • [5] S. Shelah, Whitehead groups may not be free. I and II, Israel J. Math. 28 (1977), 193-204; 35 (1980), 257-285.
  • [6] Z. Balogh, Paracompactness in locally Lindelöf spaces, preprint. MR 845674 (88b:54018)
  • [7] S. Shelah, Proper forcing, Lecture Notes in Math., vol. 940, Springer-Verlag, Berlin and New York, 1982. MR 675955 (84h:03002)
  • [8] B. Šapirovskiĭ, Canonical sets and character, Density and weight in compact spaces, Soviet Math. Dokl. 15 (1974), 1282-1287.
  • [9] F. D. Tall, Collectionwise normality without large cardinals, Proc. Amer. Math. Soc. 85 (1982), 100-102. MR 647907 (83e:54017)
  • [10] K. Kunen and F. D. Tall, Between Martin's axiom and Suslin's hypothesis, Fund. Math. 102 (1979), 173-181. MR 532951 (83e:03078)
  • [11] F. D. Tall, The countable chain condition versus separability, Applications of Martin's axiom, General Topology Appl. 4 (1974), 315-339. MR 0423284 (54:11264)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D15, 03E35, 54A35, 54D18, 54D45, 54G20

Retrieve articles in all journals with MSC: 54D15, 03E35, 54A35, 54D18, 54D45, 54G20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0861774-1
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society